DHEA PROGESTERONE ESTRIOL TESTOSTERONE ? Too Much

by Marianna
(Boston MA)

I had labs done over 6 months ago. I am 53. My blood levels of Estrogens, Progesterone DHEA and Testosterone were way below normal for a women of 53. I am 10 years Menopause. My skin had become so dry and wrinkled in a year. Had severe vaginal atrophy. Medical Drs could not offer me anything but prescription patch which I refused.
I started taking DHEA 10 mg and 20 mg Progesterone Cream once a day. I started putting on weight. 8 lbs in two months... Which one is causing the Weight gain? Do I really need DHEA pill?

Also, neither one of them helped with the atrophy so I started using 1 mg of Estriol Oil Vaginally and what a HUGE
difference. and a Natural low dose of Testosterone. just within the last few weeks.

I will be having Saliva Tests in a few weeks. I think
the DHEA and Progesterone are causing the problem. Should I increase the Progesterone and drop the DHEA?


Thanks

Comments for DHEA PROGESTERONE ESTRIOL TESTOSTERONE ? Too Much

Click here to add your own comments

Dec 20, 2011
DHEA PROGESTERONE ESTRIOL TESTOSTERONE ? Too Much
by: Wray

Hi Marianna The amount of progesterone you're using is causing the problem. If you note on the other pages on the site, too many women are told to use 20mg/day, this stimulates oestrogen causing Oestrogen Dominance symptoms to get worse. One is water retention and the other is stimulation of fat cells, both of which cause weight gain, see here. I recommend 100-200mg/day, dependant on symptoms. Please drop the DHEA, it increases testosterone levels, see here, here, here and here. I would caution against the testosterone too, see here, here, here, here, here here, here, here, here and here. Estriol is the safest of oestrogens, but you could try using the cream in your vagina, it's helped women with dryness. Please increase the amount of progesterone you're using, and use it on your face too, it's excellent for the skin, see here. Continued below.

Dec 20, 2011
DHEA PROGESTERONE ESTRIOL TESTOSTERONE ? Too Much
by: Wray

Hi Marianna Whereas oestrogen does nothing for it, see here and here. We do have more info on our Menopause page. Please increase the good fats and oils too, these help the skin; butter, olive oil and MCT oil. This last oil is wonderful for the skin, it's INCI name is caprylic/capric triglycerides. Take care Wray

Dec 21, 2011
thanks
by: Marianna

thanks for the info. The Progesterone Cream I use is 20 mg per 1/4 teaspoon. I will use a full teaspoon AM and PM.

Will it take a long time before I notice the results? Also, will this much Progesterone cream make my Estrogen & Testosterone levels bottom out again or bring it back to healthy levels?

Dec 22, 2011
thanks
by: Wray

Hi Marianna Please let me know how you get on with the higher amount of progesterone. It will keep your oestrogen and testosterone suppressed, but this is what you want. Doctors only test oestradiol, this is the major pre-menopausal oestrogen, levels should be low in menopause, the range is 0 - 30 pg/m, see here. But our fat cells continue making oestrone when in menopause, this is never tested for, the level is around 30 pg/ml, see here. Menopausal women usually suffer from excess free testosterone, see here. But free tesotosterone is not checked either, only the total testosterone is taken, which is meaningless. Because if bound to sex hormone binding globulin, it does not affect us. I can't tell how long it will take, some find immediate relief, but others find it can take a year. It really depends on symptoms. Take care Wray

Dec 29, 2011
DHEA PROGESTERONE ESTRIOL TESTOSTERONE ? Too much
by: Marianna

Hi there,

Okay, from my last writing. Took your advice. I was using 1/4 teaspoon (20mg) Progesterone daily and increased it to 1 teaspoon (80mg) two times a day. WHAT a difference! Weight gain is coming right off.

I dropped the DHEA tablet and Testosterone cream.

I use 1 mg of Estriol cream on my face. or 1mg of Estriol Oil vaginally. every other day.

Everything seems to be just perfect. Libido back. Sleeping well. Vaginal dryness gone. Fatigue gone in the afternoons. Due to have Saliva tests within the next week.

Thanks Wray.

Jan 03, 2012
DHEA PROGESTERONE ESTRIOL TESTOSTERONE ? Too much
by: Wray

Hi Marianna I'm so delighted it worked! Many thanks for letting me know. Take care Wray

Sep 30, 2012
Combined cream
by: Anonymous

Hi i m using progesterone cream , my blood level was 0.5nmol of progesterone, oestradiol 227pmol ,testost (serum) 0.5, should I be using progest and oestrogen cream combined or progest only, my skin is wrinkly and hair thinning, thnx

Oct 02, 2012
Combined cream
by: Wray

Hi there Your P:E2 ratio is 2.2:1, the lowest I've ever seen. We've found from Saliva Tests we run that the ratio should be 600:1 and over to feel well. Although your oestradiol is within normal range, albeit at the low end, your progesterone is very low. We do have a page on Hormone Testing you could look through. Looking at your ratio I don't believe you should be using any oestrogen at all. Only progesterone, and at least 100-200mg/day, possibly more. I don't know how old you are, but we do have a few pages you could look through, How to use progesterone cream, Peri-menopause and Menopause. Please also take a look at our page on Oestrogen Dominance too. Progesterone is excellent for the skin, see here. Whereas oestrogen does nothing for it, see here and here. We do have a page on Hair Loss which gives a list of nutrients which all help with growth. Take care Wray

Oct 23, 2012
Soya
by: Anonymous

Hi u advised me not to use ostrogen as my oestradiol level was 227pmol and progest was 0.5 , I am using bio identical progesterone twice a day and weight seems better but feel very tired in pm , also my skin is looking so dull and wrinkles . I used to take a lot of soya milk and this helped my skin and hair but will it increase my oestradiol/ oestrogen levels , thnx

Oct 25, 2012
Soya
by: Wray

Hi there Please can you tell me how much progesterone you're using. I do recommend 100-200mg/day, more if symptoms are bad. I did give you that paper on how progesterone helps the skin, but it does take time, particularly after using oestrogen too, as that does not help the skin, see here and here. It could be you're not taking in enough good fats and oils like butter, olive oil and coconut oil. Soya milk is full of phytoestrogens, all these, no matter what form they come in, have an oestrogenic affect. In time they cause the same problems our own oestrogen can cause if too high. High soy intake can cause infertility, memory loss, and in men, gynecomastia, see here, here, here, here and here. The tiredness in the pm could be due to a lack of salt. Particularly if you're stressed, as the adrenals become stressed and they need sodium, which is found in salt, to function normally. Or it could be you just need to give it time, as progesterone does help tiredness. Take care Wray

Oct 20, 2014
progesterone/DHEA/testosterone combination
by: ladyc

Hi There,
I went to a DR to find out why my libido is nonexistence and I am tired all the time. After running some tests I was given a prescription for a compounding Pharmacy. The prescription is for a cream…progesterone 30 / DHEA 7.5 / testosterone 30. I have been using the cream for 1 month now and there are no changes in my libido and I am still tired all the time. I have gained 8lbs within the month. I am 42yrs old and had a partial hysterectomy 4yrs ago. Please let me know if there is any value to this combination especially since I am not seeing any results and I am gaining weight. Thank you.

Oct 29, 2014
same boat as ladyc
by: Anonymous

I'm having the same problems as ladyc. Interested in hearing your response.

Oct 29, 2014
confused as to what to do
by: feeling crazy

My proegesterone is .30, oestradiol 130.4, and free testosterone .7. Vitamin D good.

My doctor put me on topical testosterone cream 5mg/day and DHEA 25 mg/day after diagnosing me with adrenal fatigue. while the cream helped my labido, I now suffer with cystic acne, anxiety, mild depression. What else should I be doing? I still have extremely heavy periods starting on day 24. I can feel something is out of whack.

Any advice is appreciated. Thanks.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.



Search over 6,000 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video